Doctor is recommending I switch to Pristiq bc of side effects of Cymbalta and Wellbutrin.For years I have had night sweats and trouble staying asleep. It wasn't until recently I realized this could be due to side effects of my depression medication. I am currently on Cymbalta and Wellbutrin and my doctor has recommended I switch to Pristiq. Can anyone share as to whether they have experienced similar side effects on any of the three medications?
Has anyone had night sweats & trouble staying asleep while taking Cymbalta & Wellbutrin or Pristiq?
- 23 Feb 2011 by ashes01
- 28 November 2016
- cymbalta, pristiq, wellbutrin, depression, side effect, night sweats
Added 24 Feb 2011:
Thanks for all of the comments!!! This site is awesome and has provided me with a lot of support (Thanks again guys!) and information. I've decided to switch to Pristiq. I'm going to start weening off of the Cymbalta and then off the Wellbutrin as I start adding Pristiq tomorrow. By switching to Pristiq I will be able to eventually knock out Cymbalta and Wellbutrin completely. In the mean time, I'll stay active on the site and keep you posted!
I recently switched to Pristiq from Cymbalta. I have had no problems with night sweats but I did have some problems at first with getting to sleep and some nausea. I have been on the Pristiq now for 6 weeks and am side effect free.
When I took Cymbalta I had a problem with excessive sweating. I have not had a problem with staying a sleep though. In fact, I liked to sleep too much and that is one reason I switched to the Pristiq. Each of us is different and therefore react differently to the meds.
Read about Pristiq by plugging it into the search window above and get a feel for it. It is similar to Effexor but has less side effects is the way my doctor described it. I have to point out that increased sweating is a common side effect of all of these antidepressants.
Keep me posted as to how you do if you decied to make the switch,
When I was on Wellbutrin, it had a distinct stimulating effect on me that was just part of the drugs effects for me. Pristiq also had a stimulating effect on me as well only for the first couple of days, then it went away. I no longer take either one of these, and take Effexor due to cost and no mental health insurance, and that one makes me sleepy! Never had the sweats. Just my experiences with these meds, and hope that it is helpful!
HI first of all what are you doin on both? And Wellbutrin can keep you up at night you have to take that early. I recommend to be taken off Wellbutrin, I had too many side effects do to the drug. I am on Cymbalta and have NO side effects. I take it in the morning. It can cause drowsiness but unaware of that effect on me. I think the nights sweats are from Wellbutrin NOT the Cymbalta. I have experienced it. Ask the doctor to be taken off of that as I am not a doctor but have been on many drugs and know side effects, trust me. To me Cymbalta is a life saver... I have no side effects to my knowledge, but do take in morning ok. I hope I helped you.
I could not take Cymbalta either. I felt like my mind was flying at night. It was awful! Then I started swelling up really bad in my hands, feet and face so I stopped it.
I have terrible nightsweats with the Cymbalta. I was switched to Pristiq and found it did nothing to me, did not help with the depression or anything. And of course i wake alot at night but I don't know if its my pain or the meds. Good luck and keep searching!
Been on Pristiq for several years. On high dosage as well. I am doing great from the clinical standpoint and emotional standpoint. I do have night sweats and also have lots of nightmares, but in the long run, I am depression free!!! If you've been clinically depressed, then the side effects of the medication that works for you is a minimal sacrifice!
You might want to watch out for this unusual side effect I had with Pristiq. I was getting great results with it to treat my depression, but I started getting bloody stools. I am sure it was from the Pristiq, as I tried starting it again a few months later, two more times, and the same exact thing happened. I wasn't taking any other medications.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 18 Jan 2015 • 4 answers
Updated 28 Mar 2018 • 16 answers
Xeljanz - developed high BP, edema of total body,night sweats & night terrors, are these side effect
Updated 24 Jun 2013 • 2 answers
Updated 23 Jun 2014 • 4 answers
Updated 3 Aug 2018 • 4 answers